Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 244, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2006, 5:41 PM CDT for Edwards County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 5:41 PM CDT (22:41 UTC)
- Expired
- May 14, 2006, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2963 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 142241 SVREWX TXC137-142315- /O.NEW.KEWX.SV.W.0244.060514T2241Z-060514T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 615 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EDWARDS COUNTY...OR ABOUT 22 MILES SOUTHEAST OF LOMA ALTA...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2980 10066 2964 10065 2963 10007 2980 10007 $$
2 follow-up statements
000 WWUS54 KEWX 142258 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 PM CDT SUN MAY 14 2006 TXC137-142315- /O.CON.KEWX.SV.W.0244.000000T0000Z-060514T2315Z/ EDWARDS TX- 558 PM CDT SUN MAY 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EDWARDS COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EDWARDS COUNTY...OR ABOUT 23 MILES SOUTHEAST OF LOMA ALTA...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2980 10066 2964 10065 2963 10007 2980 10007 $$
000 WWUS54 KEWX 142326 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 624 PM CDT SUN MAY 14 2006 TXC137-142334- /O.EXP.KEWX.SV.W.0244.000000T0000Z-060514T2315Z/ EDWARDS TX- 624 PM CDT SUN MAY 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS COUNTY EXPIRES AT 615 PM CDT... THE THREAT OF DAMAGING WINDS AND LARGE HAIL HAVE DIMINISHED. HOWEVER THUNDERSTORMS CONTINUE ACROSS SOUTH EDWARDS COUNTY. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR EDWARDS COUNTY UNTIL 800 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2980 10066 2964 10065 2963 10007 2980 10007 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:08 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 14, 3:08 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT SUN MAY 14 2006 .DISCUSSION... SETTING UP FOR AN ACTIVE EVENING A SLOW MOVING COLD FRONTAL BOUNDARY DRIFTS SOUTHWARD INTO THE HILL COUNTRY-NE CWA AND STORMS BACK-BUILD WESTWARD. AMS OVER THE CWA CONTS TO DESTABILIZE ESPECIALLY OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS WHERE TEMPS HAVE CLIMBED WELL INTO THE 90S UNDER FULL SUNSHINE. ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THERE WILL BE A THREAT OF LOCALLY HEAVY RAIN AS THE BACK-BUILDING STORMS REDEVELOP AND TRAIN SOUTHEAST THIS EVENING. CONSIDERED A FLASH FLOOD WATCH FOR THE NRN CWA THIS EVENING BUT FEEL HEAVY RAINS WILL BE MORE LOCALIZED SO WILL ADD MENTION OF LOCALLY HEAVY RAIN RATHER THAN ISSUE A WATCH FOR THE TIME BEING. THE CONVECTION WILL CONTINUE SHIFT TO THE WEST AND SOUTHWEST TONIGHT AND EARLY MONDAY ENDING OVER ALL BUT THE SOUTHWEST COUNTIES DURING THE AFTERNOON. A COOLER DRIER NWLY FLOW TO PREVAIL THIS WEEK WITH MINIMUM TEMPERATURES BELOW SEASONAL NORMS MUCH OF THE WORK WEEK WHILE MAX TEMPS WILL WARM TO NEAR OR ABOVE NORMS STARTING TUESDAY. THE NWLY FLOW WEAKENS BY LATE IN THE WEEK WITH A BROAD FLAT UPPER RIDGE BUILDS INTO THE SOUTHWEST U.S.. A RETURN TO SLY LOW LEVEL WINDS BY LATE IN THE WEEK WILL RETURN HIGHER HUMIDITIES TO THE REGION FOR THE WEEKEND AND NOT EXPECTING MUCH MORE THAN ISOLATED AMS CONVECTION NOT WORTH MENTIONING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 80 55 89 / 60 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 77 50 85 / 60 10 0 0 DEL RIO INTL AIRPORT 66 76 60 87 / 70 50 - 0 SAN ANTONIO INTL AIRPORT 64 77 56 86 / 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, May 14, 5:05 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, May 14, 2:52 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LLANO 30.75N 98.67W
05/14/2006 E1.75 INCH LLANO TX LAW ENFORCEMENT
&&
WRLocal storm report, May 14, 3:56 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 7 NNW FREDERICKSBURG 30.36N 98.92W
05/14/2006 M1.75 INCH GILLESPIE TX PARK/FOREST SRVC
REPORT RELAYED BY FREDERICKSBURG FD
&&
WRLocal storm report, May 14, 4:08 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 7 W FLORENCE 30.84N 97.91W
05/14/2006 BURNET TX LAW ENFORCEMENT
ROOF TORN OFF OF HOUSE.
&&
WRLocal storm report, May 14, 4:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TORNADO W FLORENCE 30.84N 97.79W
05/14/2006 WILLIAMSON TX LAW ENFORCEMENT
SHERIFF REPORTED TORNADO TOUCHDOWN AT JUNCTION OF HWY 183
AND S STATE HWY 138 W OF FLORENCE.
&&
DCLocal storm report, May 14, 5:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 NW KERRVILLE 30.07N 99.17W
05/14/2006 M1.00 INCH KERR TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0451 PM HAIL 10 N KERRVILLE 30.19N 99.14W
05/14/2006 U1.25 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL SIZE UNKNOWN, BUT BREAKING WINDSHIELDS IN CARS.
0455 PM HAIL 5 NW KERRVILLE 30.09N 99.20W
05/14/2006 M1.00 INCH KERR TX AMATEUR RADIO
HARD QUARTER SIZE HAIL COVERING THE GROUND.
&&
PMLocal storm report, May 14, 5:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 7 NW FLORENCE 30.91N 97.88W
05/14/2006 BURNET TX TRAINED SPOTTER
TWO TRAINED SPOTTER REPORTED SEVERFAL BUILDINGS BLOWN
DOWN INCLUDING A BARN. WIND APPEAR TO BE STRAIGHT LINE.
WINDS ESTIMATED BETWEEN 70 AND 80 KTS.
0410 PM HAIL 11 W FREDERICKSBURG 30.27N 99.06W
05/14/2006 E1.00 INCH GILLESPIE TX TRAINED SPOTTER
1 INCH HAIL SPREAD ALONG HIGHWAY 290 BETWEEN HARPER AND
FFREDERICKSBURG.
0440 PM HAIL 7 NE KERRVILLE 30.11N 99.05W
05/14/2006 E1.50 INCH KERR TX TRAINED SPOTTER
WALNUT TO PING PONG SIZE HAIL COVERING THE GROUND ALONG
HIGHWAY 16 NORTH OF KERRVILLE.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| May 14, 2:50 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 55 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| May 14, 3:30 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 14, 3:35 PM CDT | Tornado Warning | EWX | Williamson | 25 min |
| May 14, 3:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 61 min |
| May 14, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 14, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 46 min |
| May 14, 5:02 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| May 14, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 68 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 46 min |
| May 14, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| May 14, 5:32 PM CDT | Flash Flood Warning | EWX | Bandera | 118 min |
| May 14, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 54 min |
| May 14, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 65 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 62 min |
| May 14, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 69 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 55 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 55 min |
| May 14, 6:29 PM CDT | Tornado Warning | EWX | Karnes | 31 min |
| May 14, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.